January 13, 1934


JAMA. 1934;102(2):127. doi:10.1001/jama.1934.62750020002009a

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.


Reactions following injections of antigens manifest a great variety of symptoms. In addition to the anaphylactic type of reactions, during the course of which any known symptom of allergy may arise, there are many reactions that have no association with allergy; for instance, reactions due to fever-producing substances, to certain drugs, syncope, and the like, may appear following therapeutic injections. Thus the clinical appearance may become greatly confused. An unusual reaction presenting a rather serious aspect and found to be entirely on a neurotic basis without any relationship to the antigen injected is herewith reported.

M. K., an obese woman, aged 40, had been treated successfully for fall hay fever with extracts of giant and short ragweed for the past three years without having experienced other than local reactions. In July, 1933, after she had received several small doses of pollen extract without disturbances, she suddenly began to have a

First Page Preview View Large
First page PDF preview
First page PDF preview